Alert archive / Michigan / Tornado Warnings in 2015

Tornado Warning 1, NWS Marquette, MI

June 22, 2015Dickinson County, Michigan

NWS Marquette, MI issued this tornado warning at Jun 22, 2015, 6:59 PM CDT for Dickinson County, Michigan. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2015, 6:59 PM CDT (23:59 UTC)
Expired
Jun 22, 2015, 7:30 PM CDT
In force
31 min
Issued by
NWS Marquette, MI
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Dickinson County, MI

The radar

The Marquette radar (KMQT), 77 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 7:09 PM CDTTSTM WND DMG5 Sse Randville, MINUMEROUS TREES BLOCKING SPORTSMAN RD AND OTHERS NORTH OF IRON MOUNTAIN. UNKNOWN AT THIS TIME WHETHER STRAIT-LINE WIND OR TORNADIC WINDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 4:48 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 12.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2015-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2015-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1783 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

504 
WFUS53 KMQT 222359
TORMQT
MIC043-230030-
/O.NEW.KMQT.TO.W.0001.150622T2359Z-150623T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
659 PM CDT MON JUN 22 2015

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN DICKINSON COUNTY IN SOUTH CENTRAL UPPER MICHIGAN...

* UNTIL 730 PM CDT
    
* AT 659 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 7 MILES NORTH OF NORWAY...OR 7 MILES NORTHEAST
  OF IRON MOUNTAIN...MOVING EAST AT 45 MPH.

  HAZARD...TORNADO AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...SPORADIC DAMAGE TO MOBILE HOMES...ROOFS AND VEHICLES. 

* THIS DANGEROUS STORM WILL BE NEAR...
  FOSTER CITY AROUND 710 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
MERRIMAN...HARDWOOD...GRANITE BLUFF...RANDVILLE AND QUINNESEC.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4582 8813 4587 8807 4589 8810 4592 8810
      4593 8812 4601 8812 4602 8761 4590 8762
      4589 8770 4577 8770
TIME...MOT...LOC 2359Z 286DEG 41KT 4589 8793 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

07
2 follow-up statements
236 
WWUS53 KMQT 230007
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
707 PM CDT MON JUN 22 2015

MIC043-230030-
/O.CON.KMQT.TO.W.0001.000000T0000Z-150623T0030Z/
DICKINSON MI-
707 PM CDT MON JUN 22 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
SOUTHEASTERN DICKINSON COUNTY...
    
AT 707 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 7 MILES NORTHEAST OF NORWAY...OR 12 MILES EAST OF IRON
MOUNTAIN...MOVING EAST AT 45 MPH.

HAZARD...TORNADO AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO 
         ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL 
         BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY. 

THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN DICKINSON COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
HARDWOOD AND QUINNESEC.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4580 8798 4587 8802 4600 8800 4602 8761
      4590 8762 4589 8770 4577 8770
TIME...MOT...LOC 0007Z 286DEG 41KT 4586 8780 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

07
564 
WWUS53 KMQT 230014
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
714 PM CDT MON JUN 22 2015

MIC043-230030-
/O.CON.KMQT.TO.W.0001.000000T0000Z-150623T0030Z/
DICKINSON MI-
714 PM CDT MON JUN 22 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
SOUTHEASTERN DICKINSON COUNTY...
    
AT 714 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 8 MILES SOUTH OF FOSTER CITY...OR 15 MILES EAST OF IRON
MOUNTAIN...MOVING EAST AT 40 MPH.

HAZARD...TORNADO AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO 
         ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL 
         BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY. 

THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN DICKINSON COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
LORETTO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4579 8792 4590 8790 4589 8770 4577 8770
TIME...MOT...LOC 0014Z 284DEG 33KT 4585 8773 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

07

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this tornado warning went out at Jun 22, 6:20 PM CDT, 39 minutes earlier.

Area forecast discussion, Jun 22, 6:20 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
720 PM EDT MON JUN 22 2015

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 418 PM EDT MON JUN 22 2015

WV IMAGERY AND RAP ANALYSIS INDICATED A ZONAL PATTERN ACROSS THE NRN
CONUS WITH A SHORTWAVE TROUGH FROM NW ONTARIO INTO NRN MN. THE
RESIDUAL MCV GENERATED FROM THE LARGE MCS EARLIER TODAY WAS LOCATED
NEAR NW LOWER MI. FORCING ASSOCIATED WITH THIS FEATURE AND 305K-310K
ISENTROPIC ASCENT AHEAD OF THE SHRTWV SUPPORTED SOME SHRA OVER NRN
UPPER MI. AT THE SFC...A COLD FRONT EXTENDED ACROSS ERN MN. SCT SHRA
AND ISOLATED TS HAS ALSO DEVELOPED ALONG AND AHEAD OF THE FRONT
WHERE HEIGHT FALLS AHEAD OF THE SHRTWV WERE MOVING IN.

CLOUDS AND AREAS OF SHOWERS HAVE LIMITED HEATING/INSTABILITY WITH
HIGHEST SB/MU CAPE VALUES ONLY UP TO AROUND 500 J/KG OVER THE WEST.
EXPECT SCT SHRA/TSRA TO CONTINUE TO PUSH FROM NW WI THROUGH UPPER MI
THIS EVENING. ALTHOUGH 0-6KM/0-1KM SHEAR VALUES OF 40-60KT/25-35KT
WOULD BE FAVORABLE FOR SOME STRONG/SVR STORMS. EVEN WITH SOME
ADDITIONAL CAPE RECOVERY...THE MARGINAL INSTABILITY WILL LIMIT THE
SVR POTENTIAL. NEVERTHELESS...AN ISOLATED SVR STORM CANNOT BE RULED
OUT. THE SCT SHRA/TSRA ARE EXPECTED TO MOVE OUT OF THE CNTRL AND
EAST BTWN 03Z-06Z WITH DRY WEATHER THE REST OF THE NIGHT. GUSTY
WINDS WILL DEVELOP BEHIND THE FRONT AND LOW PRES WITH THE PRES RISE
MAX MOVING THROUGH THIS EVENING AND A TIGHT PRES GRADIENT LINGERING
OVERNIGHT.

TUE...HIGH PRES BUILDING FROM THE UPPER MS VALLEY INTO THE WRN GREAT
LAKES WITH MUCH DRIER AIR WILL BRING MOSTLY SUNNY SKIES...BREEZY NW
WINDS AND TEMPS NEAR SEASONAL AVERAGES FROM THE LOWER TO MID 70S.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 325 PM EDT MON JUN 22 2015

SEVERAL SHORTWAVES WILL AFFECT THE UPPER GREAT LAKES REGION THROUGH
THE REST OF THE WORK WEEK AND INTO THE WEEKEND...WHICH WILL SLOWLY
DEVELOP AN UPPER TROUGH OVER THE GREAT LAKES REGION THIS WEEKEND.
ONCE THE UPPER TROUGH BECOMES ESTABLISHED IN THE GREAT LAKES
REGION...ECMWF/GFS ENSEMBLES ARE CONSISTENT ON THE UPPER RIDGE
DEVELOPING OVER THE PACIFIC NORTHWEST THIS WEEKEND TO SLOWLY SHIFT
TO THE NORTHWEST AND REMAIN IN PLACE THROUGH THE FIRST WEEK OF
JULY. THAT WILL LEAD TO A PERSISTENT PERIOD OF NORMAL TO BELOW
NORMAL TEMPERATURES FOR THE GREAT LAKES REGION.

SHIFTING BACK TO THIS WEEK...THE FIRST WAVE THAT WILL AFFECT THE
CWA WILL BE MOVING ACROSS FAR NORTHERN ONTARIO ON TUESDAY
NIGHT...WITH SOUTHWESTERN EDGE OF THAT WAVE BRUSHING THE NORTHEAST
PART OF LAKE SUPERIOR. AT THE SURFACE...A WEAK TROUGH WILL BE
MOVING ACROSS THE LAKE AND EXPECT THERE TO BE SOME SHOWERS ALONG IT
IN NORTHWEST ONTARIO ON TUESDAY AFTERNOON. BUT WITH THE LOSS OF
DIURNAL HEATING...LIMITED MOISTURE...AND THE BEST FORCING STAYING
WELL TO THE NORTHEAST OF THE CWA...WILL ONLY SHOW SLIGHT CHANCE
POPS MOVING SOUTHEAST ACROSS NORTHEAST LAKE SUPERIOR. DID BRUSH THE
KEWEENAW WITH THOSE SLIGHT CHANCE POPS WITH A DECENT NUMBER OF
MODELS SHOWING A FEW HUNDREDTHS OF QPF. OTHERWISE...EXPECT THE REST
OF THE AREA TO BE PARTLY CLOUDY TO MOSTLY CLEAR ON TUESDAY NIGHT DUE
TO THE RESIDUAL EFFECTS OF THE SLOWLY DEPARTING SURFACE RIDGE.

THAT SURFACE RIDGE WILL STILL BE OVER THE GREAT LAKES REGION ON
WEDNESDAY MORNING...AS THE PARENT HIGH MOVES INTO THE MID ATLANTIC
STATES. BUT THE NEXT SHORTWAVE WILL BE QUICKLY APPROACHING THE AREA
ON WEDNESDAY AFTERNOON. MODELS CONTINUE TO DEPICT LINGERING
MOISTURE ASSOCIATED WITH THE TUESDAY NIGHT SURFACE TROUGH BEING
OVER THE U.P. ON WEDNESDAY AFTERNOON AND THAT WILL COMBINE WITH THE
ARRIVAL OF ADDITIONAL MOISTURE/FORCING AND LAKE BREEZE DEVELOPMENT
TO LEAD TO SHOWERS AND A FEW THUNDERSTORMS OVER PORTIONS OF
WEST/CENTRAL UPPER MICHIGAN. WILL CONTINUE TO SHOW THE BEST CHANCE
FOR SHOWERS OVER THE LAND AREAS AND INLAND FROM THE GREAT
LAKES...WITH THE BEST OPPORTUNITY ALONG THE EXPECTED LAKE BREEZE
FROM CENTRAL MARQUETTE COUNTY WESTWARD TOWARDS ONTONAGON COUNTY.
WILL CONTINUE TO KEEP THUNDER VALUES IN THE SLIGHT CHANCE CATEGORY
WITH MLCAPE VALUES GENERALLY UNDER 500J/KG (BEST INSTABILITY WELL
TO THE SOUTH AND TIED TO THE STRONG STORMS LIKELY MOVING THROUGH
SOUTHERN MINNESOTA/WISCONSIN LATE WEDNESDAY AFTERNOON/NIGHT). 0-6KM
BULK SHEAR VALUES LOOK FAIRLY STRONG (APPROACHING 50KTS)...BUT
LOOKING AT THE SOUNDINGS...THAT IS ALL TIED TO THE STRONG JET
BETWEEN 5-6KM. THUS...THINK THE EFFECTIVE SHEAR VALUES AROUND 20KTS
ARE MORE REASONABLE AND BELIEVE THE POTENTIAL FOR STRONG STORMS IS
LIMITED AT THIS POINT. THE ONLY CONCERN WOULD BE WITH THE SLOW STORM
MOTIONS LEADING TO LOCALIZED HEAVY RAIN WHERE THE THUNDERSTORMS
OCCUR.

WHILE THAT FIRST WAVE WILL AFFECT THE AREA WEDNESDAY
AFTERNOON/EVENING...THERE ARE SEVERAL WEAK WAVES TRAILING IT THAT
WILL HAVE AN INFLUENCE ON THE WEATHER FOR THE U.P. THROUGH THURSDAY
NIGHT. WILL SHOW CHANCE POPS AS THESE DISTURBANCES MOVE THROUGH AND
CONTINUE SLIGHT CHANCE FOR THUNDER (ALTHOUGH THAT APPEARS TO BE
FAIRLY OPTIMISTIC). THOSE WAVES WILL AMPLIFY AN UPPER TROUGH OVER
THE GREAT LAKES REGION THIS WEEKEND AND LIKELY CONTINUE INTO EARLY
JULY. THERE IS THE POTENTIAL FOR SOME DIURNAL SHOWERS THIS
WEEKEND...ALTHOUGH THE SUBSIDENCE FROM A HIGH PRESSURE RIDGE MOVING
THROUGH SHOULD LIMIT THE COVERAGE...BEFORE ANOTHER STRONGER WAVE
DROPS SOUTHEAST ACROSS THE AREA ON MONDAY.
&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 720 PM EDT MON JUN 22 2015RAPID CHANGE AT ALL SITES THIS EVENING AS A COLD
FRONT MOVES QUICKLY THROUGH. CONDITIONS WILL BE MOSTLY VFR FOR THIS
FORECAST PERIOD WITH BRIEF MVFR ALONG THE FRONT THIS EVENING AS
SHOWERS MOVE THROUGH.
&&

.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 418 PM EDT MON JUN 22 2015

A LOW PRES SYSTEM WIL MOVE EAST OF LAKE SUPERIOR TONIGHT. A TIGHT
PRES GRADIENT AND COLD ADVECTION ON THE BACK SIDE OF THIS LOW WILL
SUPPORT A PERIOD OF WNW 35 KNOT GALES LATE TONIGHT INTO TUE
MORNING...STRONGEST OVER THE EAST HALF OF LAKE SUPERIOR. HIGH PRES
BUILDING BACK OVER THE AREA WILL THEN KEEP WINDS LIGHT AGAIN FROM
LATE TUE INTO FRI.

LINGERING LOW-LVL MOISTURE AND HIGH DEWPOINTS WILL SUPPORT FOG
ACROSS THE LAKE...THAT COULD BE LOCALLY DENSE INTO THIS EVENING.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
  GALE WARNING FROM 1 AM TO 10 AM EDT TUESDAY FOR LSZ251-266-267.

LAKE MICHIGAN...
  DENSE FOG ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR LMZ221-248-250.

&&

SHORT TERM...JLB
LONG TERM...SRF
AVIATION...07
MARINE...JLB
Hazardous weather outlook, Jun 22, 3:02 PM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
402 PM EDT MON JUN 22 2015

MIZ001>005-009>014-084-085-231200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-GOGEBIC-
IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
402 PM EDT MON JUN 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL SPREAD EAST ACROSS UPPER MICHIGAN THIS EVENING.
ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE...WITH LARGE
HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF HEAVY
RAIN...HAIL...OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE IN
MARQUETTE. THE PUBLIC MAY ALSO SUBMIT REPORTS TO OUR OFFICE ON OUR
WEBSITE...FACEBOOK PAGE...OR ON TWITTER.

MIZ006-007-231200-
ALGER-LUCE-
402 PM EDT MON JUN 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL SPREAD EAST ACROSS UPPER MICHIGAN THIS EVENING.
ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE...WITH LARGE
HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS.

STRONG NORTHWEST WINDS GUSTING TO NEAR 40 MPH WILL LEAD TO WAVES OF
8 TO 10 FEET ON LAKE SUPERIOR LATE TONIGHT...WHICH MAY LEAD TO MINOR
BEACH EROSION. IN ADDITION...THE HIGH WAVES WILL LEAD TO DANGEROUS
SWIMMING CONDITIONS FOR THE BEACHES OF ALGER AND LUCE COUNTIES LATE
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG NORTHWEST WINDS GUSTING TO NEAR 40 MPH WILL LEAD TO WAVES OF
8 TO 10 FEET ON LAKE SUPERIOR TUESDAY MORNING...WHICH MAY LEAD TO
MINOR BEACH EROSION. IN ADDITION...THE HIGH WAVES WILL LEAD TO
DANGEROUS SWIMMING CONDITIONS FOR THE BEACHES OF ALGER AND LUCE
COUNTIES THROUGH LATE TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF HEAVY
RAIN...HAIL...OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE IN
MARQUETTE. THE PUBLIC MAY ALSO SUBMIT REPORTS TO OUR OFFICE ON OUR
WEBSITE...FACEBOOK PAGE...OR ON TWITTER.

LSZ162-240>251-263>267-231200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
402 PM EDT MON JUN 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

LOCALLY DENSE FOG IS EXPECTED OVER LAKE SUPERIOR INTO THIS EVENING.

THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING.

WEST TO NORTHWEST GALES TO 35 KNOTS ARE EXPECTED LATE TONIGHT INTO
EARLY TUESDAY MORNING OVER EASTERN LAKE SUPERIOR. SEE THE LATEST
MARINE FORECAST AND GALE WARNING FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WEST TO NORTHWEST GALES TO 35 KNOTS ARE EXPECTED INTO EARLY TUESDAY
MORNING OVER EASTERN LAKE SUPERIOR. SEE THE LATEST MARINE FORECAST
AND GALE WARNING FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-231200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
402 PM EDT MON JUN 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

DENSE FOG IS EXPECTED TO CONTINUE THROUGH THIS EVENING. SEE THE
LATEST MARINE FORECAST AND DENSE FOG ADVISORY FOR MORE DETAILS.

THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. SOME OF THE
THUNDERSTORMS MAY BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

SRF

In the hours before

Special weather statement, Jun 22, 6:50 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
650 PM CDT MON JUN 22 2015

MIZ011-230015-
DICKINSON MI-
650 PM CDT MON JUN 22 2015

...SPECIAL WEATHER STATEMENT...

AT 649 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
IRON MOUNTAIN...MOVING EAST AT 45 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
IRON MOUNTAIN...KINGSFORD...NORWAY...FELCH...FOSTER CITY...
MERRIMAN...GRANITE BLUFF...RANDVILLE...HARDWOOD AND QUINNESEC.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
CENTRAL MICHIGAN.

LAT...LON 4582 8813 4587 8807 4589 8810 4592 8810
      4593 8812 4601 8812 4602 8761 4590 8761
      4589 8770 4577 8770
TIME...MOT...LOC 2349Z 274DEG 40KT 4592 8810

07

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 9:31 PM CDTSmall Craft AdvisoryMQT41 hr
Jun 22, 3:11 AM CDTGale WarningMQT29 hr
Jun 22, 3:11 AM CDTMarine Dense Fog AdvisoryMQT20 hr
Jun 22, 6:50 PM CDTSpecial Weather StatementMQTDickinson25 min

Nearby

Tornado Warnings in Michigan, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.